What causes Tuberculosis (TB) of the Lymph Node?
Tuberculosis is an infectious disease. It spreads through the inhalation of bacteria. Once the bacteria enter the lungs, they lodge in the Lymph Nodes of the lung. They may remain there for a variable duration in the form of latent or dormant bacteria.
Whenever the immunity drops down like in the case of diabetes, HIV, malnutrition etc. can these dormant bacteria become active and give rise to disease in the form of enlarged Tuberculosis lymph nodes?
Yes, Tuberculosis can cause enlarged or swollen Lymph Nodes either in the respiratory system or any other part of the body.
What are the symptoms of Lymph Node Tuberculosis?
The symptoms will depend on the site of involvement of the disease. If the neck Lymph Nodes are enlarged, it will give rise to a swelling in the neck which may be painful. Fever and weight loss usually accompany these nodes. There may be pus formation within the Lymph Nodes. At times, the nodes may rupture with the release of the pus.
Is Lymph Node Tuberculosis infectious?
Lymph Node Tuberculosis doesn't get transmitted from person to person. However, if the patient also has lung Tuberculosis, then he or she may transmit the infection to others by coughing.
Can you get Lymph Node Tuberculosis by drinking raw milk from infected cattle?
The possibility is high as Mycobacterium Bovis is transmitted through the raw milk of infected cattle.
Can TB come back after treatment?
Yes, Tuberculosis can relapse or recur after treatment. This happens because the dormant or latent Tuberculosis bacteria can get reactivated anytime in life. Whenever the immunity becomes inadequate, there is a high risk of relapse or recurrence of Tuberculosis. Common reasons for this are Diabetes, HIV, steroids, anaemia, malnutrition.
Book Appointment: Best Pulmonology Treatment Hospital in Delhi
What are the side effects of TB treatment?
Side effects of TB treatment are specific to the drugs used:
- Hepatitis, nausea, jaundice vomiting is seen with Isoniazid Rifampicin, Pyrazinamide
- Visual disturbances are because of Ethambutol toxicity
- Joint pains because of increased uric acid occur because of Pyrazinamide
- Streptomycin can lead to ototoxicity, giddiness, vertigo
However, not all patients develop side effects.